Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 404, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 5, 2000, 11:00 PM CST for Anderson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 5, 2000, 11:00 PM CST (05:00 UTC)
- Expired
- Nov 5, 2000, 11:45 PM CST
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 166 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 8:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 060502 SVRFTW TXC001-060545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1100 PM CST SUN NOV 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 1145 PM CST * AT 1100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES WEST OF PALESTINE...MOVING N4ORTHEAST AT 30 MPH TOWARD FRANKSTON. INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3180 9591 3170 9577 3207 9543 3205 9569
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 9:00 PM CST, 2 hours earlier.
Area forecast discussion, Nov 5, 9:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CST SUN NOV 5 2000 WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL SHORTWAVE AXIS NEAR THE PECOS/RIO GRANDE VALLEY...LIFTING NORTHEAST. RAINFALL INTENSITIES HAVE BEGUN TO DECREASE FROM WEST TO EAST...AND THE FLASH FLOOD THREAT HAS DIMINISHED FOR THE WRN AND CNTRL ZONES. THEREFORE...THE FLASH FLOOD WATCH WILL BE REMOVED FROM THOSE AREAS WEST OF BONHAM...TO CORSICANA...TO CAMERON LINE. THE DFW METROPLEX WILL NO LONGER BE IN THIS WATCH. FLASH FLOOD STATEMENT WILL FOLLOW SOON. THE ERN ZONES WILL REMAIN IN THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE NIGHT. CNTRL AREAS WILL CONTINUE IN TORNADO WATCH 7791 THROUGH 10 PM...SE ZONES WILL STAY IN TORNADO WATCH 780 UNTIL 2 AM. 64 .FTW...FLASH FLOOD WATCH FOR ERN 1/3 OVERNIGHT.
In the hours before
Local storm report, Nov 5, 9:20 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CST SUN NOV 5 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0715 PM KEMPNER TX WIND DAMAGE
11/05/00 LAMPASAS ROOF OFF OF BARN AND
SEVERAL TREES DOWN IN
KEMPNER. REPORTED BY
SHERIFFS OFFICE.
0800 PM LAMPASAS TX FLOOD
11/05/00 LAMPASAS SHERIFFS OFFICE
REPORTS WATER OVER
SEVERAL FARM TO MARKET
ROADS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Nov 5, 7:15 PM CST | Flash Flood Warning | FWD | Lampasas | 2 hr |
| Nov 5, 9:39 PM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains, Van Zandt | 3 hr |
| Nov 6, 12:06 AM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains, Van Zandt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.